Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 22, 2013, 2:47 PM EDT for Champaign County, Clark County, Miami County, Ohio. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2013, 2:47 PM EDT (18:47 UTC)
- Expired
- Jun 22, 2013, 3:00 PM EDT
- In force
- 13 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Champaign County, OH, Clark County, OH, Miami County, OH
The radar
The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
801 WUUS51 KILN 221847 SVRILN OHC021-023-109-221900- /O.NEW.KILN.SV.W.0049.130622T1847Z-130622T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 247 PM EDT SAT JUN 22 2013 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MIAMI COUNTY IN WEST CENTRAL OHIO... NORTHWESTERN CLARK COUNTY IN WEST CENTRAL OHIO... SOUTHWESTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO... * UNTIL 300 PM EDT. * AT 245 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR HAVEN VIEW...MOVING EAST AT 5 MPH. STORM HAZARDS INCLUDE... WINDS TO 60 MPH... * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN MIAMI...NORTHWESTERN CLARK AND SOUTHWESTERN CHAMPAIGN COUNTIES... INCLUDING HAVEN VIEW...STATE ROUTE 41 AT STATE ROUTE 235 AND CHRISTIANSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THIS STORM HAS PASSED. TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4011 8397 3999 8397 3998 8415 4008 8415 TIME...MOT...LOC 1847Z 282DEG 6KT 4002 8406 $$ ASL
1 follow-up statement
795 WWUS51 KILN 221859 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 259 PM EDT SAT JUN 22 2013 OHC021-023-109-221909- /O.EXP.KILN.SV.W.0049.000000T0000Z-130622T1900Z/ CHAMPAIGN OH-CLARK OH-MIAMI OH- 259 PM EDT SAT JUN 22 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MIAMI...NORTHWESTERN CLARK AND SOUTHWESTERN CHAMPAIGN COUNTIES WILL EXPIRE AT 300 PM EDT... THE STORM IS WEAKENING BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS UP TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM. DEVELOPMENT OF ADDITIONAL STORMS MAY OCCUR JUST EAST OF THIS AREA. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT VIA SOCIAL MEDIA. LAT...LON 4011 8397 3999 8397 3998 8415 4008 8415 TIME...MOT...LOC 1859Z 282DEG 6KT 4002 8403 $$ ASL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:38 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 22, 1:38 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 138 PM EDT SAT JUN 22 2013 .SYNOPSIS... SOUTHERLY FLOW ASSOCIATED WITH BERMUDA HIGH WILL CONTINUE INTO EARLY NEXT WEEK. THIS WILL KEEP TEMPERATURES ABOVE NORMAL AND BRING INCREASING HUMIDITY. A WEAKENING UPPER LEVEL DISTURBANCE WILL LIFT ACROSS THE AREA ON SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EAST-WEST ORIENTED UPR LVL RIDGE WILL REMAIN ACRS THE AREA TODAY AS A WEAK UPR LVL LOW BEGINS TO LIFT NORTHWARD FROM THE SE U.S. WITHOUT STRONG FORCING...IT IS DIFFICULT TO DETERMINE WHEN AND WHERE CONVECTION WILL DEVELOP TODAY. THOUGH THERE WILL BE CAPE OF AROUND 2000 J/KG...STRONG CAP AT 11000 FEET WILL WORK AGAINST CONVECTIVE DEVELOPMENT. IT STILL APPEARS THAT THE BEST CHANCE FOR TSRA WILL BE ACRS OUR NW WHERE LEFT OVER OUTFLOW BOUNDARY FROM YESTERDAYS UPSTREAM CONVECTION...OR PERHAPS AN OUTFLOW BOUNDARY FROM CURRENT CONVECTION TO OUR NW...WILL OFFER AN AREA OF FOCUS FOR SHOWERS AND STORMS. ELSEWHERE...LOWEST CHANCE SHOULD BE IN OUR EAST/SOUTHEAST. HIGHS WILL BE CLOSE TO YESTERDAYS READINGS...PEAKING IN THE UPPER 80S TO AROUND 90. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... UPR LEVEL RIDGE WILL REORIENT ITSELF OFF THE MID ATLANTIC/SE U.S. COAST TONIGHT AS THE WEAK UPR LEVEL LOW OPENS UP AND CONTINUES ITS MOVEMENT TOWARD THE MIDDLE OHIO VALLEY. EARLY EVENING CONVECTION SHOULD DISSIPATE DURING THE EVENING WITH THE LOSS OF DAYTIME HEATING AND THE LACK OF LOW LEVEL FORCING. ON SUNDAY...UPR LVL LOW WILL PUSH NE ACRS THE REGION. BEST CHANCE FOR SHOWERS AND THUNDERSTORMS SHOULD BE ACRS THE ERN/SERN ZONES DURING THE PEAK HEATING OF THE DAY. FOR SUNDAY NIGHT INTO MONDAY...SYSTEM DEPARTS TO OUR EAST WHILE UPR LVL FLOW BECOMES ZONAL. CONVECTION SHOULD END DURING SUNDAY EVENING. ON MONDAY...MODELS BECOME MUDDLED IN TERMS OF TIMING OF UPCOMING EMBEDDED WX DISTURBANCES IN THE WESTERLY FLOW. HAVE GONE WITH A LOW CHANCE OF SHOWERS/THUNDERSTORMS IN THE PEAK HEATING OF THE DAY. FOR MONDAY NIGHT INTO TUESDAY NIGHT...AGAIN TIMING OF NEXT UPSTREAM DISTURBANCE VARIES FROM MODEL TO MODEL BUT SHOULD OCCUR DURING THIS TIME FRAME. WILL CONTINUE WITH CHANCES POPS THROUGH THE PERIOD...WITH THE THREAT TAPERING OFF TUESDAY NIGHT. TEMPERATURES THROUGH THE PERIOD WILL REMAIN ABOVE NORMAL. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... ANOTHER WEAK DISTURBANCE IN THE WEST/NORTHWEST FLOW ALOFT WILL KEEP PRECIPITATION CHANCES IN THE FORECAST FOR WEDNESDAY. BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA WILL BE ON THURSDAY AS A STRONGER SYSTEM BEGINS TO WORK INTO THE REGION. PRECIPITATION CHANCES WILL CONTINUE ACROSS THE AREA INTO FRIDAY AS AN UPPER TROUGH DIGS INTO THE REGION. ABOVE NORMAL TEMPERATURES WILL START OUT THE LONG TERM TIME FRAME HOWEVER...BY THE END OF THE LONG TERM...HIGH TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... MAINLY VFR CONDITIONS WILL CONTINUE UNDER A RIDGE OF HIGH PRESSURE. HOWEVER...THUNDERSTORMS ARE DEVELOPING IN THE UNSTABLE AIRMASS AND MAY AFFECT TAF SITES THIS AFTERNOON...ESPECIALLY AT DAY. CONVECTION WILL DISSIPATE THIS EVENING WITH LOSS OF DAYTIME HEATING. IN A SIMILAR WEATHER REGIME...CONVECTION MAY DEVELOP AGAIN SUNDAY AFTERNOON. OUTLOOK...SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON TUESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...CONIGLIO/HICKMAN SHORT TERM...HICKMAN LONG TERM...HICKMAN/NOVAK AVIATION...CONIGLIO
Hazardous weather outlook, Jun 22, 1:54 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 154 PM EDT SAT JUN 22 2013 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>072-074-077-231800- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER- AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-HOCKING-HAMILTON- 154 PM EDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON WILL CONTAIN FREQUENT LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS. DUE TO THE SLOW MOVING NATURE OF THE THUNDERSTORMS...LOCALIZED FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ075-080-KYZ089>100-OHZ073-078>082-088-231800- OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-CLERMONT-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 154 PM EDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 2:26 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 226 PM EDT SAT JUN 22 2013 OHZ044-045-052-221900- CHAMPAIGN OH-LOGAN OH-UNION OH- 226 PM EDT SAT JUN 22 2013 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN UNION...SOUTHEASTERN LOGAN AND NORTHEASTERN CHAMPAIGN COUNTIES THROUGH 300 PM EDT... AT 225 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR KENNARD... MOVING NORTHEAST AT 15 MPH. STORM HAZARDS INCLUDE... WINDS TO 50 MPH... PEA SIZE HAIL... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NORTH LEWISBURG. ALSO...MINGO...PICKRELLTOWN...VALLEY HI...ZANESFIELD AND MIDDLEBURG ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 4036 8366 4023 8347 4010 8366 4020 8380 ASL
Special weather statement, Jun 22, 2:38 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 238 PM EDT SAT JUN 22 2013 OHZ051>053-221915- CHAMPAIGN OH-CLARK OH-MIAMI OH- 238 PM EDT SAT JUN 22 2013 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN MIAMI...NORTHWESTERN CLARK AND SOUTHWESTERN CHAMPAIGN COUNTIES THROUGH 315 PM EDT... AT 234 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HAVEN VIEW...MOVING EAST AT 5 MPH. STORM HAZARDS INCLUDE... WINDS TO 50 MPH... PEA SIZE HAIL... THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN MIAMI...NORTHWESTERN CLARK AND SOUTHWESTERN CHAMPAIGN COUNTIES... INCLUDING HAVEN VIEW AND CHRISTIANSBURG. LAT...LON 4013 8398 3998 8395 3998 8415 4008 8416 ASL
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:26 PM EDT | Special Weather Statement | ILN | Champaign | 34 min |
| Jun 22, 2:38 PM EDT | Special Weather Statement | ILN | Miami | 37 min |
| Jun 22, 3:17 PM EDT | Special Weather Statement | ILN | Champaign | 28 min |
| Jun 22, 3:22 PM EDT | Areal Flood Advisory | ILN | Hamilton | 3 hr |
| Jun 22, 6:36 PM EDT | Special Weather Statement | ILN | Madison | 24 min |
| Jun 22, 6:55 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Madison | 35 min |
| Jun 22, 7:09 PM EDT | Areal Flood Advisory | ILN | Clark, Madison | 2 hr |
| Jun 22, 7:30 PM EDT | Special Weather Statement | ILN | Madison | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.